Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 183, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 20, 2000, 10:57 AM CDT for Ripley County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2000, 10:57 AM CDT (15:57 UTC)
- Expired
- Jul 20, 2000, 11:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Ripley County, MO
The radar
The Memphis radar (KNQA), 171 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 9:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1974 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 201558 SVRPAH MOC181-201645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1057 AM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RIPLEY COUNTY IN SOUTHEAST MISSOURI * UNTIL 1145 AM CDT * AT 1053 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES WEST OF DONIPHAN...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... DONIPHAN AT 1130 AM CDT 7 MILES SOUTHWEST OF NAYLOR AT 1145 AM CDT STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON FOR SOUTHEAST MISSOURI. YORK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:25 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 20, 9:25 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 925 AM CDT THU JUL 20 2000 WILL UPDATE SOUTHEAST MISSOURI ZONES TO DRAMATICALLY RAISE POPS FOR THE REST OF TODAY...FOR CONVECTIVE COMPLEX MOVING IN FROM THE WEST. WILL INTRODUCE STRONG WORDING AND MENTION WINDS AFTER READING SWOMCD FROM SPC. ELEVATED INSTABILITY PARAMETERS REMAIN IMPRESSIVE INTO SEMO WITH SHOWALTERS ON THE ORDER OF -6 TO -8 AND LAPSE RATES 6.5 DEG C FROM 7/00-500MB. WIND FIELDS NOT TOO BAD EITHER. BLOOMFIELD WIND PROFILER SHOWS SOME SPEED SHEAR FROM 25 INCREASING TO 40KTS. WILL CONTINUE TO MONITOR ZONES FURTHER EAST AS WELL. .PAH...NONE. CN
In the hours before
Special weather statement, Jul 20, 10:04 AM CDT, 53 minutes before
ILZ075-080>082-084>094-KYZ001>013-017-022-MOZ076-086-087-100-107>112- 114-201800- THUNDERSTORM OUTLOOK...VALID UNTIL 6 AM FRIDAY NATIONAL WEATHER SERVICE PADUCAH KY 1004 AM CDT THU JUL 20 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PARTS OF SOUTHEAST MISSOURI UNTIL 3 PM... AT MID MORNING...A LINE OF STRONG THUNDERSTORMS WAS OVER THE OZARKS OF SOUTHERN MISSOURI. THESE STORMS WERE MOVING RAPIDLY TO THE EAST SOUTHEAST AT 40 TO 50 MPH...AND WILL CROSS PARTS OF SOUTHEAST MISSOURI BETWEEN 10 AM AND 2 PM. THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES IN SOUTHEAST MISSOURI... CARTER... RIPLEY...AND BUTLER. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS UP TO AROUND 60 MPH. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT OVER SOUTHEAST MISSOURI... SOUTHERN ILLINOIS...AND PARTS OF WESTERN KENTUCKY AS A WEAK COLD FRONT APPROACHES FROM THE NORTHWEST. THERE IS A SLIGHT RISK SOME OF TONIGHTS STORMS COULD BE SEVERE OVER PARTS OF SOUTHEAST MISSOURI. ONCE AGAIN...THE MAIN THREAT APPEARS TO BE DAMAGING WINDS. STRONG WINDS IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL INCREASE THE POTENTIAL OF DAMAGING GUSTS. THE POTENTIAL FOR LARGE HAIL IS LIMITED BY WARM TEMPERATURES ALOFT...HOWEVER ISOLATED OCCURRENCES OF HAIL UP TO 1 INCH ARE POSSIBLE IN THE SLIGHT RISK AREA. SPOTTER ACTIVATION HAS BEEN REQUESTED FOR SOUTHEAST MISSOURI. SPOTTER ACTIVATION IS NOT EXPECTED FOR SOUTHWEST INDIANA OR ADJACENT PARTS OF KENTUCKY AND ILLINOIS. YORK
Special weather statement, Jul 20, 10:42 AM CDT, 15 minutes before
MOZ107>109-201645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1042 AM CDT THU JUL 20 2000 ...THUNDERSTORMS WITH STRONG WINDS ENTERING CARTER AND RIPLEY COUNTIES... AT 1040 AM...A LINE OF THUNDERSTORMS WAS APPROACHING THE WESTERN BORDER OF CARTER AND RIPLEY COUNTIES IN SOUTHEAST MISSOURI. THESE STORMS WILL MOVE QUICKLY EAST TO THE POPLAR BLUFF AREA AROUND 1145 AM. A FEW OF THE STRONGER STORMS MAY CONTAIN WIND GUSTS TO 50 MPH. THIS WOULD KNOCK DOWN SMALL TREE LIMBS. MOVE INDOORS TO A PLACE OF SAFETY AS THESE STORMS APPROACH. YORK
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.